Klonopin and Congestion

Discussion in 'Fibromyalgia Main Forum' started by wallyworld, Jun 5, 2003.

  1. wallyworld

    wallyworld New Member

    Hi!
    I am new to this board (posting to this board); I've been reading messages for a couple of weeks.
    Just wanted to know if any Klonopin users ever experience increased congestion (head & chest). I have been on Klonopin .25 mg for a couple of months for FM and FM-related anxiety and have had re-curring congestion, warranting a couple of visits to the Dr. It seems this congestion came about when I started the Klonopin...but this could be completely coincidental.
    Any feedback, thoughts, similiar experiences?
    THANKS!
  2. AC77

    AC77 New Member

    I have always had sinus problems since I was 16. I have nasal polyps and vasomotor rhinitis. I havent noticed much change since being on Klonopin, but it effects us all differently You could wean of fit slowly for a few weeks to see if it is the Klonopin or chance. Under dr supervision of course :)

    I have had good luck for congestion with Rhinocort Aq and or Flonase
  3. twistygirl

    twistygirl New Member

    You raise an interesting question... I am not on Klonopin but am on Ativan, and I have noticed the same increased head and chest congestion since starting Ativan. I have tried Xanax with no accompanying congestion. I have an appointment with my rheumy tomorrow, I'm gonna ask him if he's heard of this and if he'll let me trial switch to Xanax . I'll let you know
  4. Nikki

    Nikki Member

    (which I rarely get) after being on Klonopin for 3 nights. No fever just a very red, painful sore throat and a bad dry cough . . . all I did was sleep for a day and a half (again very unusual for me). I didn't associate any of it w/the new med tho. And, today (except for being groggy) I'm much better. I truly believe this new med is helping w/the severe pain I've been having for over the past 2 mos. I'm only hoping that given time I can get over this sleeply feeling . . . it's still better than all that pain tho..............nikki
  5. Nikki

    Nikki Member

    I posted my message 4 times . . . and it's not even that interesting. Another GD (goofus, doofus) day for me. I'm having more than my usual share lately. My husband is now calling me during the day to make sure I've taken care of things I signed off on........it used to make me mad, but now I'm just grateful he calls. I wonder how long we'll continue to find this amusing w/o me hurting him very badly (LOL). Maybe I need just one more day in bed.
  6. wallyworld

    wallyworld New Member

    Hi!
    I look forward to hearing about your discussion with the Dr. about BENZOS & congestion/sore throat "twistygirl"...thanks! Maybe it will shed some light for some of us who are suffering from continual congestion!
    Take care!


  7. Achy-shaky

    Achy-shaky New Member

    As per my list of side effects that came with my Klonopin, it is listed along with several others. Not sure that it could cause head/chest congestion but anything is possible. Is that .25 mg a day or per dosage? It may let up if you cut back on dosage. I have been cutting back on mine, not for that reason even though I do get some nasal congestion in the morning, but because of my irregular heartbeat problem which can also be caused by Klonopin.

    Hope you find a solution.
    Blessings,
    Shaky
  8. Nikki

    Nikki Member

    I was wondering if it was just my imagination about Klonopin and irregular heartbeat . . . flexeril did the same thing. But my dr. said to stop the flexeril while on the Klonopin. I don't find I sleep any better @ night on the K . . . but it does seem to lessen my pain the next day . . . which is a pretty good trade off. Just hope I eventually get over the sleepiness during the day. zzzzzzzzzzzzzzzzzzzzz nikki